|stopped kaletra,ziagen,D4t -still experiencing side effects
Jan 22, 2001
I have been feeling very ill - my whole body is shaky,weak and(vibrating), I've had a headache for 4 days (even Imitrex) would not alleviate symtoms and extreme fatigue. I was worried that these were side effects from Kaletra,or Ziagen portion of my HART. It's been 4 days and these side effects have not abated....the headache has lessened to the point that I can write this-previous days this would have been unquestionable....1. Is this a normal amount of time for side effects (poisoning so to speak to linger? 2. If not ,is it safe for me to restart my meds? I've NEVER STOPped my meds before, however, I was sooo sick and I am concerned with the warnings for this particular combo... I can't access my dr. at this time as I have Blue Cross Insurance and ALta Bates here in Berkeley California has just stopped taking this insurance! and has ordered the EAST BAT AIDS CLINIC and the rest of the hospital to UNDER NO CIRCUMSTANCES to accept BlueX patients for tests services etc. in ANY dept. of Hospital. Alta Bates now OWNS ALL HOSPITALS IN Berkeley and Oakland California....closest emergency rooms are in San Francisco Ca 40+ miles from where I live or in Marin County 50+ miles from where I live....don't know if Marin has AIDS Clinic....San Fran does, but, when you are as sick as I've been and still feel its hard to get there...I couldn't drive as shaky as I still feel.
I'm worried about being off my meds, but don't want to poison myself either!!
And answer would be appreciated.
In 9 yrs, I've never used this service....THANX for being here-now I know why you offer it (the service)
| Response from Dr. Henry
You don't mention what your recent HIV levels or CD4 counts are or what your lowest CD4 count and highest HIV level or whether you have ever had an AIDS defining condition (all key aspects of any case to best answer a tough question like yours). If you are feeling terrible on new meds then they probably should be changed or stopped. Your symptoms are not a great fit for abacavir hypersensitivity reaction but that needs to be considered. You don't mention what other meds you are on which could have interacted with the Kaletra (if any). Your insurance and doc access situation is tragic since the best way to sort out these complex situations is my regular (even daily phone calls) contact with an experienced HIV team. You also don't mention how long you have been on that particular regimen. I would probably agree that holding your meds may be wise but headache and fatigue can be due to a wide variety of other problems many AIDS related that would have to be considered depending on the situation. I would call a local AIDS service organization and try to get someone to help you (a case manager?) connect with a good HIV care team. Good luck! KH
Keith Henry, M.D.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- What Are The Side Effects Of D4T?
- Itchy Testicles After Touching A Bloody Scab Sign Of HIV AIDS
- Itchy Vagina After Condom Inside Out Sign Of HIV AIDS
- Itchy Vagina After Licking Rectum Sign Of HIV AIDS
- Shingles After Blowjob Worried I Have HIV
- Stinging Pain After Insertive Anal Sex With Condom Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.